# SDR CA140923002

- Difficulty date: September 16, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- System (JASC): 4940 · APU Start/Ignition System
- Part: Armature
- Part number: 400SG1064
- Condition: Damaged
- Location: Starter Gen
- Part time: 2,116 hours
- Component: Starter Gen, Honeywell
- Component part number: 11524005
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) APU STARTER GENERATOR FAILED TO START. THE APU STARTER GENERATOR WAS REPLACED AND THE APU STARTED NORMALLY. UPON REPAIR SHOP INVESTIGATION IT WAS NOTED THAT THE BRUSHES WERE SEVERELY DETERIORATED AND THE INTERNAL PARTS OF THE GENERATOR WERE HEAVILY CONTAMINATED WITH AN OILY SUBSTANCE AND DUST. THIS CAUSED EXCESSIVE ARCHING AND DAMAGE TO THE ARMATURE AS WELL AS TOTAL BRUSH DISINTEGRATION. PICTURES ATTACHED. STARTER GEN TSR 592 APU HRS./1509 APU STARTS/357 DAYS. (
